Alert archive / Oregon / Beach Hazards Statements in 2019

Beach Hazards Statement 16, NWS Medford, OR

December 28, 2019Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Dec 28, 2019, 2:05 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 31, 2019, 10:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2019, 2:05 PM PST (22:05 UTC)
In effect from
Dec 31, 2019, 10:00 AM PST
Expired
Jan 1, 2020, 4:00 AM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WHUS46 KMFR 282205
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
205 PM PST Sat Dec 28 2019

ORZ021-022-291200-
/O.NEW.KMFR.BH.S.0016.191231T1800Z-200102T1200Z/
South Central Oregon Coast-Curry County Coast-
205 PM PST Sat Dec 28 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Dangerous, sneaker waves are expected along the coast
  Tuesday and Tuesday night. Seas will build on Wednesday with
  high surf conditions possible with dangerous, breaking waves of
  around 20 to 24 feet. 

* WHERE...Douglas, Coos, and Curry County coast.

* WHEN...From late Tuesday morning through late Wednesday night.

* IMPACTS...Sneaker waves with high run-ups can knock unsuspecting
  people over and drag them out to sea. Shock and hypothermia can
  occur quickly in the cold Pacific waters. Logs and other debris
  can be lifted and floated by these waves, crushing or entrapping
  unsuspecting victims underneath. Never turn your back to the
  ocean. Large breaking waves may create additional hazardous
  conditions along and within the surf zone. Stay away from the
  surf zone and off of jetties. 

* ADDITIONAL DETAILS...The combination of sneaker waves and high
  surf conditions will create dangerous conditions along all
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

Visit us at https://www.weather.gov/Medford
7 follow-up statements
000 
WHUS46 KMFR 290641
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1041 PM PST Sat Dec 28 2019

ORZ021-022-292300-
/O.NEW.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.EXT.KMFR.BH.S.0016.191231T1800Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
1041 PM PST Sat Dec 28 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 4 AM PST
THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late
  Tuesday night into early Thursday morning with peak breakers of
  23 to 26 feet on Wednesday. For the Beach Hazards Statement,
  dangerous sneaker waves are expected along the coast Tuesday
  morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM 
  PST Thursday. For the Beach Hazards Statement, from Tuesday 
  morning through late Tuesday night.

* IMPACTS...Large breaking waves will create hazardous conditions
  along and within the surf zone, and could inundate beaches and
  low lying shorelines. Beach erosion is possible, and exposed
  infrastructure may be damaged. Sneaker waves with high run-ups
  can knock unsuspecting people over and drag them out to sea.
  Shock and hypothermia can occur quickly in the cold Pacific
  waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high
  surf conditions will create dangerous conditions along all
  Southern Oregon beaches during the holiday period from New Years
  Eve through New Years Day into early Thursday. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions. Logs and other
debris can be lifted and floated by these waves, crushing or 
entrapping unsuspecting victims underneath. Never turn your back 
to the ocean. 

&&

$$

Visit us at https://www.weather.gov/Medford
589 
WHUS46 KMFR 292224
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
224 PM PST Sun Dec 29 2019

ORZ021-022-301130-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.191231T1800Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
224 PM PST Sun Dec 29 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late 
  Tuesday night into early Thursday morning with peak breakers 
  of 23 to 26 feet on Wednesday. For the Beach Hazards 
  Statement, dangerous sneaker waves are expected along the 
  coast Tuesday morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM 
  PST Thursday. For the Beach Hazards Statement, from Tuesday 
  morning through late Tuesday night.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high
  surf conditions will create dangerous conditions along all
  Southern Oregon beaches during the holiday period from New Years
  Eve through New Years Day into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
034 
WHUS46 KMFR 301037
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
237 AM PST Mon Dec 30 2019

ORZ021-022-302300-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.191231T1800Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
237 AM PST Mon Dec 30 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late 
  Tuesday night into early Thursday morning with peak breakers 
  of 23 to 26 feet on Wednesday. For the Beach Hazards 
  Statement, dangerous sneaker waves are expected along the 
  coast Tuesday morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM 
  PST Thursday. For the Beach Hazards Statement, from Tuesday 
  morning through late Tuesday night.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high 
  surf conditions will create dangerous conditions along all 
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
859 
WHUS46 KMFR 302328
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
328 PM PST Mon Dec 30 2019

ORZ021-022-311200-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.191231T1800Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
328 PM PST Mon Dec 30 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late 
  Tuesday night into early Thursday morning with peak breakers 
  of 23 to 26 feet on Wednesday. For the Beach Hazards 
  Statement, dangerous sneaker waves are expected along the 
  coast Tuesday morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM
  PST Thursday. For the Beach Hazards Statement, from 10 AM
  Tuesday to 4 AM Wednesday morning.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high 
  surf conditions will create dangerous conditions along all 
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day and into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
330 
WHUS46 KMFR 311201
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
401 AM PST Tue Dec 31 2019

ORZ021-022-312015-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.191231T1800Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
401 AM PST Tue Dec 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST THIS
MORNING THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late 
  Tuesday night into early Thursday morning with peak breakers 
  of 23 to 26 feet on Wednesday. For the Beach Hazards 
  Statement, dangerous sneaker waves are expected along the 
  coast Tuesday morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM 
  PST Thursday. For the Beach Hazards Statement, from 10 AM 
  Tuesday to 4 AM Wednesday morning.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high 
  surf conditions will create dangerous conditions along all 
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day and into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
027 
WHUS46 KMFR 311956
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1156 AM PST Tue Dec 31 2019

ORZ021-022-010400-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.000000T0000Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
1156 AM PST Tue Dec 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves late 
  Tuesday night into early Thursday morning with peak breakers 
  of 23 to 26 feet on Wednesday. For the Beach Hazards 
  Statement, dangerous sneaker waves are expected along the 
  coast Tuesday morning through late Tuesday night.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, from 10 PM Tuesday to 4 AM 
  PST Thursday. For the Beach Hazards Statement, from 10 AM 
  Tuesday to 4 AM Wednesday morning.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high 
  surf conditions will create dangerous conditions along all 
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day and into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
784 
WHUS46 KMFR 010422
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
822 PM PST Tue Dec 31 2019

ORZ021-022-011300-
/O.CON.KMFR.SU.Y.0009.200101T0600Z-200102T1200Z/
/O.CON.KMFR.BH.S.0016.000000T0000Z-200101T1200Z/
South Central Oregon Coast-Curry County Coast-
822 PM PST Tue Dec 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...For the High Surf Advisory, large breaking waves into
  early Thursday morning with peak breakers of 23 to 26 feet on
  Wednesday. For the Beach Hazards Statement, dangerous sneaker
  waves are expected along the coast into early Wednesday morning.

* WHERE...Douglas, Coos, and Curry County Coast.

* WHEN...For the High Surf Advisory, through 4 AM PST Thursday.
  For the Beach Hazards Statement, through 4 AM PST Wednesday 
  morning.

* IMPACTS...Large breaking waves will create hazardous 
  conditions along and within the surf zone, and could inundate 
  beaches and low lying shorelines. Beach erosion is possible, 
  and exposed infrastructure may be damaged. Sneaker waves with 
  high run-ups can knock unsuspecting people over and drag them 
  out to sea. Shock and hypothermia can occur quickly in the 
  cold Pacific waters.

* ADDITIONAL DETAILS...The combination of sneaker waves and high 
  surf conditions will create dangerous conditions along all 
  Southern Oregon beaches during the holiday period from New 
  Years Eve through New Years Day and into early Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Dec 28, 2:04 PM PST, 1 minute earlier.

Area forecast discussion, Dec 28, 2:04 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
204 PM PST Sat Dec 28 2019

.SHORT TERM...Current satellite images are showing the cloud decks
moving in ahead of the approaching front, with the radar showing
showers nearing the coast north of Cape Blanco. With a dry layer
beneath these showers should take a couple more hours to fill the
moisture deficit beneath before they reach the surface. With an
upper ridge that is weakening over the forecast area this front
is expected to stall a bit before moving more inland as the ridge
slowly shifts to the east. As we head into mid day Sunday the
upper trough deepens and closes into an upper low around 150 miles
off the coast near the OR/CA state line. Precipitation spreads
across the east side by Sunday evening as the upper low moves
south to shore of the California coast offshore of the bay area.
Although the system swings down from the north the flow will be
southerly and snow levels should remain above most of the I-5
passes, with snow levels possibly dropping briefly at times to
Siskiyou Summit towards the tail end of the system Sunday evening.
Showers continue to taper off into Monday morning with snow
levels dropping down a bit, but with very light amounts.

As the upper low moves down into southern California the upper
ridge nudges over the region into Tuesday. The ridge flattens
ahead of the next front that moves in late Tuesday afternoon, but
snow levels will be higher with this front, looking to remain
above all pass levels into Wednesday morning. Sven

.LONG TERM...Wednesday through Sunday

The picture has become a bit more clear over the last 24 hours for
the extended forecast. High pressure will be situated off the
California coastline as an atmospheric river(AR) hits the Pacific
Northwest. We feel pretty confident right now that the first portion
of the AR will hit our region sometime on Wednesday.  There still is
some uncertainty with the exact timing. However, we feel confident
that the flow will be strong westerly and that usually means snow
levels hover around 4500 to 5500 feet. Therefore, the Cascades and
most mountains will see accumulating snow Wednesday.

Then, models and ensemble guidance show high pressure strengthening
and building northwards off the coastline as it looks like a quick
moving shortwave shoots into Washington.  This will focus the AR
farther north just like the last event. Therefore, We'll likely see
a 24 hour or so break from the heavy precipitation.  We could very
well see a little rain here and there, but there should be a
significant break from the heaviest stuff.

Finally,  some upper level energy appears to swing through sometime
between Friday and Saturday.  This will pull down a cold front into
our area during the weekend.  We will likely see some heavy rain and
snow accumulation when this front moves through.  Snow levels will
also likely lower down to 2500 feet behind the front as the air is
quite cold.  Luckily, we're not expecting much precipitation behind
the front.

Overall,  an active weather pattern will continue into the extended
forecast.  The mountains will see more accumulating snow Wednesday
and likely between Friday and Saturday.  In addition, this AR will
be beneficial since we'll see a significant break in the heavy
precipitation.

-Smith

&&

.AVIATION...For the 28/18Z TAF Cycle...
Visible satellite imagery shows LIFR and IFR ceilings over valleys
of Douglas, Jackson, and Josephine counties this morning. This is
impacting KRBG and KMFR TAF sites. The fog and low clouds over
these valleys is expected to burn off and go VFR by 20Z. Meanwhile
VFR conditions are everywhere else including the coast.  Mid and
high level clouds with bases generally above 10K feet MSL will
increase this afternoon from the west. Clouds will thicken and lower
tonight as an incoming cold front moves onshore. This front will
bring MVFR conditions to the coast by 12Z Sunday morning. MVFR
conditions will spread inland to the Cascades during daylight hours
on Sunday. -Sargeant

&&

.MARINE...Updated 200 PM PST Saturday 28 December 2019...
A series of disturbances during the coming week will be accompanied
by heavy swell trains, bringing periods of high and steep seas.
Confidence remains high in the forecast through early next week and
is moderate to high regarding a period of large, long period swell
with deteriorating conditions mid-week.

A warm front will weaken as it reaches the waters tonight. As a
result, southerly winds north of Cape Blanco will approach advisory
strength while west swell becomes high and steep again. Gusts to
small craft advisory level of 25 kts are expected tonight into
Sunday morning as this front moves onshore.

Conditions may briefly improve on Sunday afternoon then another long
period westerly train will build into the waters Sunday evening into
Monday with seas becoming high and steep. Gusty north winds are also
expected across the outer waters Sunday evening and night with gusts
to 25 kt. Seas will peak on Monday around 14 to 16 feet at 16
seconds. High pressure will strengthen offshore and a thermal trough
will develop at the coast on Monday and persist Monday night. Thus,
the long period west swell will likely be accompanied by advisory
strength northerly winds south of Cape Blanco.

Seas lower slightly early Tuesday but are likely to remain high and
steep over much of the waters and any improvement will be brief.

Heading into late Tuesday and Wednesday, large and long period swell
will build into the waters. Models are on track with a low pressure
system currently over the north central Pacific that will produce
this swell. So confidence is moderate to high in a significant swell
event affecting the waters mid week. Long period swell is expected
to  build into the waters starting Tuesday afternoon and evening
with seas of 10 to 13 ft due to mixed westerly swell at 14 and 24
seconds.  Seas then build further, peaking near 15 to 18 feet at 19
to 20 seconds on Wednesday.

Bar crossings could be especially hazardous on Wednesday with
breaker heights in the surf zone currently forecast to peak at 22 to
24 ft. This long period swell event will likely persist through
Wednesday evening and possibly into Wednesday night, then gradually
lower on Thursday.

Confidence is lower regarding the forecast for the remainder of next
week, but seas are forecast to remain high and steep with
alternating periods of southerly and northerly winds as the series
of disturbances continue to affect the waters.
-CC
&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement from Tuesday morning through late
     Wednesday night for ORZ021-022.

CA...None.

Pacific Coastal Waters...Small Craft Advisory from 8 PM this evening to 4 AM PST Tuesday
     for PZZ350-356-370-376.

SBN/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:08 PM PSTSmall Craft AdvisoryMFR7 days
Dec 28, 9:50 AM PSTDense Fog AdvisoryMFRCoos, Douglas60 min

Nearby

Beach Hazards Statements in Oregon, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.